i'm scared as crazy but i gave an insulin shot to pt, moves his arm and needle hits my left finger. i was wearing gloves. i took the gloves off asap, went to squeeze the finger and teeny microscopic dot of blood came out, i washed my hands, told the charge nurse, was sent to the ed, labs taken, next thing i know i was given the hiv drugs and i started within 2hrs after the stick. i'm really scared but anyone have stories to encourage me and make me feel better. i mean i keep asking the guy at the er what are my chances, i asked the lady at employee health what are my chances. under normal circumstances, i'd refuse these hiv meds but since the pt is high risk, i guess a little gi upset with the diarrhea i'm currently having is worth it.
Has anyone had a similar experience, i call my mum to get some comfort and she's yelling at me over the phone for making this mistake. So much for comfort!
Mar 3, '09
by Proverbs 16:3
yes, the guy IS positive for both. The needle was a tiny fine gauge needle. it was a sub Q injection and i'm 100% sure it went in sub Q but what guy is on heparin, i gave him a heparin shot in morning as well, what if he's bleeding into that sub Q space.
yeah, the meds are insane, i started today and i was nauseated earlier but now, the diarrhea is the bulk of my problem. The ER gave me epivir and retrovir and i took that before going to employee health where the PA said the cdc hotline recommended i be put on a 3 drug regimen considering my source. So i took kaletra and travuda? (may have spelled that wrong but i's a combination of 2 drugs.) so all n all, i've had 5 different hiv drugs in my system today. i don't even feel like eating anything because gracious! is it worth it?!
Thanks for all your encouragement though. This is a little beyond depressing and scary. Lord have mercy but i'm prolly gonna stay in bed brooding till they call me with the first test results tomorrow. I have faith God will deliver and save me. I'm going to keep on praying.
Last edit by Proverbs 16:3 on Mar 3, '09